Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 274, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 24, 2000, 11:55 PM CDT for Grady County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2000, 11:55 PM CDT (04:55 UTC)
- Expired
- May 25, 2000, 12:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grady County, OK
The radar
The Norman radar (KTLX), 67 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 9:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4553 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 20.3
The text
As transmitted, in the capitals the NWS used until 2016.
464 WUUS54 KOUN 250457 SVROKC OKC051-250545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1155 PM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRADY COUNTY IN CENTRAL OKLAHOMA * UNTIL 1245 AM CDT * AT 1155 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ANADARKO...MOVING SOUTHEAST AT 30 MPH...AND WILL ENTER SOUTHWEST GRADY COUNTY BETWEEN 1215 AM AND 1230 AM. OTHER STRONG TO SEVERE THUNDERSTORMS WERE STRENGTHENING NEAR THE CADDO GRADY COUNTY LINE FROM VERDEN NORTHWARD. * LOCATIONS IN THE WARNING INCLUDE ALEX...AMBER...BRADLEY... CHICKASHA...MIDDLEBERG...NINNEKAH...NORGE...POCASSET...RUSH SPRINGS AND TABLER HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3536 9809 3469 9808 3470 9768 3521 9772 JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 10:00 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 24, 10:00 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1000 PM CDT WED MAY 24 2000 HAVE NOT HAD TIME TO LOOK AT MUCH MORE THAN RADAR AND SATELLITE. WILL MAKE UPDATES BASED ON WHAT ABOVE ARE SHOWING AS WELL AS CURRENT MESONET. THEREFORE WILL PROBABLY MAKE MORE UPDATES AROUND MIDNIGHT...AGAIN BASED MOSTLY ON RADAR AND SATELLITE TRENDS UNLESS A BREAK SHOWS ITSELF BETWEEN NOW AND THEN. 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 24, 9:02 PM CDT, 2 hours 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
902 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
902 PM 3 S ANADARKO OK 1.00 INCH HAIL
05/24/00 CADDO HAM REPORT
COLELocal storm report, May 24, 9:27 PM CDT, 2 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0926 PM PIEDMONT OK 1.75 INCH HAIL
05/24/00 CANADIAN HAM REPORT
COLELocal storm report, May 24, 9:31 PM CDT, 2 hours 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 PM PIEDMONT OK 1.25 INCH HAIL
05/24/00 CANADIAN HAM REPORT
COLELocal storm report, May 24, 10:12 PM CDT, 1 hour 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM 2 N CUSHING OK .88 INCH HAIL
05/24/00 PAYNE EM REPORT
COLELocal storm report, May 24, 11:34 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1134 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM 1.5 W FORT COBB DAM OK 1.50 INCH HAIL
05/24/00 CADDO
JLocal storm report, May 24, 11:51 PM CDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1151 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM CARNEGIE OK 2.75 INCH HAIL
05/24/00 CADDO REPORTED BY BROADCAST MEDIA
JLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 45 min |
| May 24, 8:19 PM CDT | Tornado Warning | OUN | Caddo | 41 min |
| May 24, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 52 min |
| May 24, 9:00 PM CDT | Tornado Warning | OUN | Caddo | 45 min |
| May 24, 9:18 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 42 min |
| May 24, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 55 min |
| May 24, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 63 min |
| May 24, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 43 min |
| May 24, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| May 24, 9:52 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 53 min |
| May 24, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 47 min |
| May 24, 10:20 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 40 min |
| May 24, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 36 min |
| May 24, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 48 min |
| May 24, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 42 min |
| May 24, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
| May 24, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 47 min |
| May 24, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.